Alert archive / Arkansas / Ice Storm Warnings in 2013

Ice Storm Warning 2, NWS Memphis, TN

February 20, 20134 counties in Arkansas

NWS Memphis, TN issued this ice storm warning at Feb 20, 2013, 2:16 PM CST for 4 counties in Arkansas. It took effect at Feb 21, 2013, 6:00 AM CST. It was in force for 12 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 20, 2013, 2:16 PM CST (20:16 UTC)
In effect from
Feb 21, 2013, 6:00 AM CST
Expired
Feb 21, 2013, 6:00 PM CST
In force
12 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 127 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 6:10 PM CSTICE STORMPocahontas, ARNUMEROUS TREES AND POWERLINES DOWN ACROSS THE COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2013-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2013-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2186 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

491 
WWUS44 KMEG 202016
WSWMEG

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
216 PM CST WED FEB 20 2013

...FREEZING RAIN AND SLEET ARE EXPECTED ACROSS NORTHEAST ARKANSAS 
AND THE BOOTHEEL OF MISSOURI TONIGHT AND ON THURSDAY...

.A DEVELOPING LATE WINTER STORM ACROSS THE SOUTHERN PLAINS WILL
LIFT NORTHEAST ACROSS THE OZARKS AND LOWER MISSOURI VALLEY
BEGINNING LATE TONIGHT AND ON THURSDAY. THE FIRST WAVE OF PRECIPITATION
ASSOCIATED WITH THE STORM WILL OVERRUN SUBFREEZING TEMPERATURES
ACROSS NORTHEAST ARKANSAS AND THE BOOTHEEL OF MISSOURI STARTING
LATE THIS EVENING WITH A MIXTURE OF FREEZING RAIN AND SLEET. ONLY LIGHT
ACCUMULATIONS ARE ANTICIPATED OVERNIGHT. THE SECOND WAVE OF
PRECIPITATION WILL BE HEAVIER...BEGINNING THURSDAY MORNING.
TEMPERATURES WILL CONTINUE TO BE AT OR SLIGHTLY BELOW FREEZING
WITH THIS SECOND WAVE...WITH ICE ACCUMULATIONS OF A QUARTER TO
POSSIBLY THREE QUARTERS OF AN INCH EXPECTED FOR THE WARNED
AREA IN NORTHEAST ARKANSAS. ELSEWHERE...ICE ACCUMULATIONS WILL
REMAIN BELOW A QUARTER OF AN INCH. POWER OUTAGES FROM DOWN TREE
LIMBS AND TELEPHONE LINES...ALONG WITH VERY DANGEROUS TRAVEL
CONDITIONS ARE EXPECTED IN THE WARNED AREA. THE FREEZING RAIN WILL
CHANGE OVER TO ALL RAIN THURSDAY AFTERNOON PROVIDING SOME RELIEF.

ARZ008-009-017-018-210600-
/O.UPG.KMEG.WS.A.0002.130221T0600Z-130221T1800Z/
/O.NEW.KMEG.IS.W.0002.130221T1200Z-130221T2100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD
216 PM CST WED FEB 20 2013

...ICE STORM WARNING IN EFFECT FROM 6 AM TO 3 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED AN ICE STORM
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 3 PM CST THURSDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT. 

* ICE ACCUMULATIONS...QUARTER TO THREE QUARTERS OF AN INCH.

* TIMING...THURSDAY MORNING THROUGH THURSDAY MID AFTERNOON...WITH
  THE HEAVIEST AMOUNTS EXPECTED DURING THE LATE MORNING HOURS.

* IMPACTS...POWER OUTAGES ARE EXPECTED FROM DOWNED TREE LIMBS AND
  POWER LINES. VERY DANGEROUS TRAVEL CONDITIONS ARE ALSO
  ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU
MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL
LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT
ADD TO THE DANGER.

&&

$$

ARZ026-210600-
/O.UPG.KMEG.WS.A.0002.130221T0600Z-130221T1800Z/
/O.NEW.KMEG.WW.Y.0005.130221T0300Z-130221T1800Z/
CRAIGHEAD-
INCLUDING THE CITY OF...JONESBORO
216 PM CST WED FEB 20 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR FREEZING RAIN AND SLEET...WHICH IS IN EFFECT
FROM 9 PM THIS EVENING TO NOON CST THURSDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* SLEET AND ICE ACCUMULATIONS...TOTALLY UP TO ONE QUARTER OF AN
  INCH ARE EXPECTED.

* TIMING...FROM LATE WEDNESDAY EVENING THROUGH NOON THURSDAY.

* IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES
  WILL CAUSE HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND USE CAUTION WHILE DRIVING.

&&

$$

ARZ027-028-035-MOZ113-115-210600-
/O.NEW.KMEG.WW.Y.0005.130221T0300Z-130221T1800Z/
POINSETT-MISSISSIPPI-CROSS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...HARRISBURG...BLYTHEVILLE...WYNNE...
KENNETT...CARUTHERSVILLE
216 PM CST WED FEB 20 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SLEET AND FREEZING RAIN...WHICH IS IN EFFECT
FROM 9 PM THIS EVENING TO NOON CST THURSDAY.

* SLEET AND ICE ACCUMULATIONS...TOTALLY UP TO ONE QUARTER OF AN
  INCH ARE EXPECTED.

* TIMING...FROM LATE WEDNESDAY EVENING THROUGH NOON THURSDAY.

* IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES
  WILL CAUSE HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND USE CAUTION WHILE DRIVING.

&&

JAB

$$
6 follow-up statements
941 
WWUS44 KMEG 210037
WSWMEG

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
637 PM CST WED FEB 20 2013

...FREEZING RAIN AND SLEET ARE EXPECTED ACROSS PORTIONS OF THE MID
SOUTH THROUGH THURSDAY...

.A DEVELOPING LATE WINTER STORM ACROSS THE SOUTHERN PLAINS WILL
LIFT NORTHEAST ACROSS THE OZARKS AND LOWER MISSOURI VALLEY
TONIGHT AND ON THURSDAY. LIGHT PRECIPITATION IS OVERSPREADING
PORTIONS OF THE AREA THIS EVENING AND WILL CONTINUE INTO THURSDAY.
PRECIPITATION SHOULD INCREASE IN COVERAGE AND INTENSITY LATE
TONIGHT AND ON THURSDAY. TEMPERATURES SHOULD FALL TO AT OR BELOW
FREEZING ACROSS THE ADVISORY AREAS THIS EVENING AND REMAIN SO
UNTIL MID MORNING ACROSS EASTERN ARKANSAS...FAR NORTHERN
MISSISSIPPI...AND SOUTHERN WEST TENNESSEE. PRECIPITATION SHOULD
FALL IN THE FORM OF LIGHT SLEET AND FREEZING RAIN IN THESE
LOCATIONS. A TRANSITION TO ALL RAIN IS EXPECTED LATER THURSDAY
MORNING. FURTHER NORTH ACROSS PORTIONS OF NORTHEAST ARKANSAS INTO
THE MISSOURI BOOTHEEL...A PROLONGED PERIOD OF LIGHT TO MODERATE SLEET
AND FREEZING RAIN IS EXPECTED THROUGH THURSDAY AFTERNOON. THESE
LOCATIONS SHOULD EXPERIENCE THE GREATEST ICE ACCUMULATIONS.

ARZ008-009-017-018-210845-
/O.EXB.KMEG.WW.Y.0005.130221T0037Z-130221T1200Z/
/O.CON.KMEG.IS.W.0002.130221T1200Z-130221T2100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD
637 PM CST WED FEB 20 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY...
...ICE STORM WARNING REMAINS IN EFFECT FROM 6 AM TO 3 PM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SLEET AND FREEZING RAIN...WHICH IS IN EFFECT
UNTIL 6 AM CST THURSDAY.

* SLEET AND ICE ACCUMULATIONS...BETWEEN ONE QUARTER AND THREE
  QUARTERS OF AN INCH OF ICE AND UP TO ONE HALF INCH OF SLEET.

* TIMING...FROM LATE WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON.

* IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES
  WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. SCATTERED POWER OUTAGES
  ALONG WITH DOWN TREES AND POWER LINES ARE EXPECTED ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND USE CAUTION WHILE DRIVING.

&&

$$

ARZ036-048-049-058-MSZ001>009-TNZ048>050-052>055-088>092-210845-
/O.EXB.KMEG.WW.Y.0005.130221T0037Z-130221T1500Z/
CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-BENTON MS-
TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-LAUDERDALE-TIPTON-
HAYWOOD-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-
MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY...HELENA...
SOUTHAVEN...OLIVE BRANCH...CORINTH...IUKA...TUNICA...BOONEVILLE...
COVINGTON...JACKSON...LEXINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR...
SAVANNAH
637 PM CST WED FEB 20 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SLEET AND FREEZING RAIN...WHICH IS IN EFFECT
UNTIL 9 AM CST THURSDAY.

* SLEET AND ICE ACCUMULATIONS...UP TO ONE TENTH OF AN INCH OF ICE
  AND ONE HALF INCH OF SLEET.

* TIMING...FROM LATE WEDNESDAY EVENING THROUGH NOON THURSDAY.

* IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES 
  WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND USE CAUTION WHILE DRIVING.

&&

$$

ARZ026>028-035-MOZ113-115-210845-
/O.EXT.KMEG.WW.Y.0005.130221T0037Z-130221T1800Z/
CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...JONESBORO...HARRISBURG...BLYTHEVILLE...
WYNNE...KENNETT...CARUTHERSVILLE
637 PM CST WED FEB 20 2013

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST
THURSDAY...

* SLEET AND ICE ACCUMULATIONS...BETWEEN ONE AND TWO TENTHS OF AN
  INCH OF ICE AND UP TO ONE HALF INCH OF SLEET.

* TIMING...FROM LATE WEDNESDAY EVENING THROUGH NOON THURSDAY.

* IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES 
  WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND USE CAUTION WHILE DRIVING.

&&

$$

JLH
738 
WWUS44 KMEG 210052 CCA
WSWMEG

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
646 PM CST WED FEB 20 2013

...FREEZING RAIN AND SLEET ARE EXPECTED ACROSS PORTIONS OF THE MID
SOUTH THROUGH THURSDAY...

.A DEVELOPING LATE WINTER STORM ACROSS THE SOUTHERN PLAINS WILL
LIFT NORTHEAST ACROSS THE OZARKS AND LOWER MISSOURI VALLEY
TONIGHT AND ON THURSDAY. LIGHT PRECIPITATION IS OVERSPREADING
PORTIONS OF THE AREA THIS EVENING AND WILL CONTINUE INTO THURSDAY.
PRECIPITATION SHOULD INCREASE IN COVERAGE AND INTENSITY LATE
TONIGHT AND ON THURSDAY. TEMPERATURES SHOULD FALL TO AT OR BELOW
FREEZING ACROSS THE ADVISORY AREAS THIS EVENING AND REMAIN SO
UNTIL MID MORNING ACROSS EASTERN ARKANSAS...FAR NORTHERN
MISSISSIPPI...AND SOUTHERN WEST TENNESSEE. PRECIPITATION SHOULD
FALL IN THE FORM OF LIGHT SLEET AND FREEZING RAIN IN THESE
LOCATIONS. A TRANSITION TO ALL RAIN IS EXPECTED LATER THURSDAY
MORNING. FURTHER NORTH ACROSS PORTIONS OF NORTHEAST ARKANSAS INTO
THE MISSOURI BOOTHEEL...A PROLONGED PERIOD OF LIGHT TO MODERATE SLEET
AND FREEZING RAIN IS EXPECTED THROUGH THURSDAY AFTERNOON. THESE
LOCATIONS SHOULD EXPERIENCE THE GREATEST ICE ACCUMULATIONS.

ARZ008-009-017-018-210915-
/O.COR.KMEG.WW.Y.0005.130221T0046Z-130221T1200Z/
/O.COR.KMEG.IS.W.0002.130221T1200Z-130221T2100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD
646 PM CST WED FEB 20 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY...
...ICE STORM WARNING REMAINS IN EFFECT FROM 6 AM TO 3 PM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SLEET AND FREEZING RAIN...WHICH IS IN EFFECT
UNTIL 6 AM CST THURSDAY. AN ICE STORM WARNING REMAINS IN EFFECT
FROM 6 AM CST THURSDAY UNTIL 3 PM CST THURSDAY.

* SLEET AND ICE ACCUMULATIONS...BETWEEN ONE QUARTER AND THREE
  QUARTERS OF AN INCH OF ICE AND UP TO ONE QUARTER INCH OF SLEET.

* TIMING...FROM LATE WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON.

* IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES
  WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. SCATTERED POWER OUTAGES
  ALONG WITH DOWN TREES AND POWER LINES ARE EXPECTED ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND USE CAUTION WHILE DRIVING.

&&

$$

ARZ036-048-049-058-MSZ001>009-TNZ048>050-052>055-088>092-210915-
/O.COR.KMEG.WW.Y.0005.130221T0046Z-130221T1500Z/
CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-BENTON MS-
TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-LAUDERDALE-TIPTON-
HAYWOOD-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-
MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY...HELENA...
SOUTHAVEN...OLIVE BRANCH...CORINTH...IUKA...TUNICA...BOONEVILLE...
COVINGTON...JACKSON...LEXINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR...
SAVANNAH
646 PM CST WED FEB 20 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SLEET AND FREEZING RAIN...WHICH IS IN EFFECT
UNTIL 9 AM CST THURSDAY.

* SLEET AND ICE ACCUMULATIONS...UP TO ONE TENTH OF AN INCH OF ICE
  AND ONE QUARTER INCH OF SLEET.

* TIMING...FROM LATE WEDNESDAY EVENING THROUGH NOON THURSDAY.

* IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES 
  WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND USE CAUTION WHILE DRIVING.

&&

$$

ARZ026>028-035-MOZ113-115-210915-
/O.COR.KMEG.WW.Y.0005.130221T0037Z-130221T1800Z/
CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...JONESBORO...HARRISBURG...BLYTHEVILLE...
WYNNE...KENNETT...CARUTHERSVILLE
646 PM CST WED FEB 20 2013

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST
THURSDAY...

* SLEET AND ICE ACCUMULATIONS...BETWEEN ONE AND TWO TENTHS OF AN
  INCH OF ICE AND UP TO ONE QUARTER INCH OF SLEET.

* TIMING...FROM LATE WEDNESDAY EVENING THROUGH NOON THURSDAY.

* IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES 
  WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND USE CAUTION WHILE DRIVING.

&&

$$

JLH
394 
WWUS44 KMEG 210912
WSWMEG

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
312 AM CST THU FEB 21 2013

...FREEZING RAIN AND SLEET ARE EXPECTED ACROSS PORTIONS OF THE
MID SOUTH THROUGH THIS MORNING...

.A STRONG LATE WINTER STORM WILL CONTINUE TO MOVE ACROSS THE
SOUTHERN PLAINS TODAY WILL LIFT NORTHEAST ACROSS THE CENTRAL
PLAINS TONIGHT. LIGHT PRECIPITATION WILL CONTINUE TO MOVE ACROSS THE
AREA TODAY. PRECIPITATION SHOULD INCREASE IN COVERAGE AND
INTENSITY LATER THIS MORNING. TEMPERATURES WILL REMAIN AT OR BELOW
FREEZING ACROSS THE ADVISORY AREAS THIS MORNING. PRECIPITATION
SHOULD FALL IN THE FORM OF LIGHT SLEET AND FREEZING RAIN IN THESE
LOCATIONS. A TRANSITION TO ALL RAIN IS EXPECTED LATER THIS MORNING.
FURTHER NORTH ACROSS PORTIONS OF NORTHEAST ARKANSAS INTO THE
MISSOURI BOOTHEEL...A PROLONGED PERIOD OF LIGHT TO MODERATE SLEET
AND FREEZING RAIN IS EXPECTED THROUGH EARLY THURSDAY AFTERNOON.
THESE LOCATIONS SHOULD EXPERIENCE THE GREATEST ICE ACCUMULATIONS.

ARZ036-048-049-058-MSZ001>009-TNZ048>050-052>055-088>092-211015-
/O.CAN.KMEG.WW.Y.0005.000000T0000Z-130221T1500Z/
CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-BENTON MS-
TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-LAUDERDALE-TIPTON-
HAYWOOD-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-
MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY...HELENA...
SOUTHAVEN...OLIVE BRANCH...CORINTH...IUKA...TUNICA...BOONEVILLE...
COVINGTON...JACKSON...LEXINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR...
SAVANNAH
312 AM CST THU FEB 21 2013

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE THREAT OF ICE ACCUMULATION HAS ENDED IN THIS AREA AND THE
WINTER WEATHER HAS BEEN CANCELLED.

$$

ARZ008-009-017-018-211800-
/O.CON.KMEG.IS.W.0002.130221T1200Z-130221T2100Z/
/O.CON.KMEG.WW.Y.0005.000000T0000Z-130221T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD
312 AM CST THU FEB 21 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...
...ICE STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* SLEET AND ICE ACCUMULATIONS...BETWEEN ONE QUARTER AND THREE 
  QUARTERS OF AN INCH OF ICE AND UP TO ONE QUARTER INCH OF 
  SLEET. 

* TIMING...NOW THROUGH EARLY THIS AFTERNOON.

* IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES 
  WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. SCATTERED POWER 
  OUTAGES ALONG WITH DOWN TREES AND POWER LINES ARE EXPECTED ON 
  THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND USE CAUTION WHILE DRIVING.

&&

$$

ARZ026>028-035-MOZ113-115-211800-
/O.CON.KMEG.WW.Y.0005.000000T0000Z-130221T1800Z/
CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...JONESBORO...HARRISBURG...BLYTHEVILLE...
WYNNE...KENNETT...CARUTHERSVILLE
312 AM CST THU FEB 21 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* SLEET AND ICE ACCUMULATIONS...BETWEEN ONE AND TWO TENTHS OF AN 
  INCH OF ICE AND UP TO ONE QUARTER INCH OF SLEET. 

* TIMING...FROM NOW THROUGH NOON.

* IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES 
  WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND USE CAUTION WHILE DRIVING.

&&

$$
753 
WWUS44 KMEG 211757
WSWMEG

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1157 AM CST THU FEB 21 2013

...FREEZING RAIN AND SLEET ARE EXPECTED ACROSS PORTIONS OF THE
MID SOUTH THROUGH MID AFTERNOON...

.A STRONG LATE WINTER STORM WILL MOVE ACROSS THE SOUTHERN PLAINS
THIS AFTERNOON AND INTO THE THE CENTRAL PLAINS TONIGHT. FREEZING
RAIN WILL INCREASE IN COVERAGE ACROSS PORTIONS OF NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL THIS AFTERNOON. AFTER 3 PM
CST...FREEZING RAIN IS EXPECTED TO CHANGE OVER TO RAIN. THE BEST
POTENTIAL FOR ICING WILL BE ACROSS LAWRENCE AND GREENE COUNTIES
WITH LESSER AMOUNTS ELSEWHERE.

ARZ009-018-212100-
/O.CAN.KMEG.IS.W.0002.000000T0000Z-130221T2100Z/
/O.NEW.KMEG.WW.Y.0006.130221T1757Z-130221T2100Z/
CLAY-GREENE-
INCLUDING THE CITY OF...PARAGOULD
1157 AM CST THU FEB 21 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...ICE STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR FREEZING RAIN...WHICH IS IN EFFECT
UNTIL 3 PM CST THIS AFTERNOON. THE ICE STORM WARNING HAS BEEN
CANCELLED. 

* ICE ACCUMULATIONS...UP TO TWO TENTHS OF AN INCH. 

* TIMING...THROUGH 3 PM CST.

* IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES 
  WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. SCATTERED POWER 
  OUTAGES ALONG WITH DOWN TREES AND POWER LINES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND USE CAUTION WHILE DRIVING.

$$

ARZ027-028-035-MOZ115-211900-
/O.CAN.KMEG.WW.Y.0005.000000T0000Z-130221T1800Z/
POINSETT-MISSISSIPPI-CROSS-PEMISCOT-
INCLUDING THE CITIES OF...HARRISBURG...BLYTHEVILLE...WYNNE...
CARUTHERSVILLE
1157 AM CST THU FEB 21 2013

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

TEMPERATURES HAVE WARMED UP ABOVE FREEZING AND THE POTENTIAL FOR
FREEZING RAIN HAS DIMINISHED ACROSS THE ADVISORY AREA. THUS...THE
WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON. 

$$

ARZ008-017-212100-
/O.CON.KMEG.IS.W.0002.000000T0000Z-130221T2100Z/
RANDOLPH-LAWRENCE-
INCLUDING THE CITY OF...WALNUT RIDGE
1157 AM CST THU FEB 21 2013

...ICE STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* ICE ACCUMULATIONS...BETWEEN ONE QUARTER AND ONE HALF INCH.

* TIMING...THROUGH 3 PM CST.

* IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES 
  WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. SCATTERED POWER 
  OUTAGES ALONG WITH DOWN TREES AND POWER LINES ARE EXPECTED ON 
  THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND USE CAUTION WHILE DRIVING.

&&

$$

ARZ026-MOZ113-212100-
/O.EXT.KMEG.WW.Y.0005.000000T0000Z-130221T2100Z/
CRAIGHEAD-DUNKLIN-
INCLUDING THE CITIES OF...JONESBORO...KENNETT
1157 AM CST THU FEB 21 2013

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* ICE ACCUMULATIONS...UP TO TWO TENTHS OF AN INCH.

* TIMING...THROUGH 3 PM CST.

* IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES 
  WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND USE CAUTION WHILE DRIVING.

&&

$$
980 
WWUS44 KMEG 212034
WSWMEG

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
234 PM CST THU FEB 21 2013

...FREEZING RAIN AND SLEET ARE EXPECTED ACROSS PORTIONS OF THE
MID SOUTH THROUGH MID AFTERNOON...

.A STRONG LATE WINTER STORM WILL MOVE ACROSS THE SOUTHERN PLAINS
THIS AFTERNOON AND INTO THE THE CENTRAL PLAINS TONIGHT. FREEZING
RAIN WILL INCREASE IN COVERAGE ACROSS PORTIONS OF NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL THIS AFTERNOON. THE BEST
POTENTIAL FOR ICING WILL BE ACROSS LAWRENCE AND GREENE COUNTIES
WITH LESSER AMOUNTS ELSEWHERE.

ARZ008-017-220000-
/O.EXT.KMEG.IS.W.0002.000000T0000Z-130222T0000Z/
RANDOLPH-LAWRENCE-
INCLUDING THE CITY OF...WALNUT RIDGE
234 PM CST THU FEB 21 2013

...ICE STORM WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* ICE ACCUMULATIONS...BETWEEN ONE QUARTER AND ONE HALF INCH.

* TIMING...THROUGH 6 PM CST.

* IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES 
  WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. SCATTERED POWER 
  OUTAGES ALONG WITH DOWN TREES AND POWER LINES ARE EXPECTED ON 
  THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND USE CAUTION WHILE DRIVING.

&&

$$

ARZ026-MOZ113-220000-
/O.EXT.KMEG.WW.Y.0005.000000T0000Z-130222T0000Z/
CRAIGHEAD-DUNKLIN-
INCLUDING THE CITIES OF...JONESBORO...KENNETT
234 PM CST THU FEB 21 2013

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* ICE ACCUMULATIONS...UP TO TWO TENTHS OF AN INCH.

* TIMING...THROUGH 6 PM CST.

* IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES 
  WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND USE CAUTION WHILE DRIVING.

&&

$$

ARZ009-018-220000-
/O.EXT.KMEG.WW.Y.0006.000000T0000Z-130222T0000Z/
CLAY-GREENE-
INCLUDING THE CITY OF...PARAGOULD
234 PM CST THU FEB 21 2013

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* ICE ACCUMULATIONS...UP TO TWO TENTHS OF AN INCH.

* TIMING...THROUGH 6 PM CST.

* IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES 
  WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. SCATTERED POWER 
  OUTAGES ALONG WITH DOWN TREES AND POWER LINES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND USE CAUTION WHILE DRIVING.

$$
989 
WWUS44 KMEG 220009
WSWMEG

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
609 PM CST THU FEB 21 2013

...THE THREAT FOR SIGNIFICANT WINTER WEATHER HAS ENDED...

.THE STORM SYSTEM THAT BROUGHT WINTER WEATHER TO PORTIONS OF THE
MID SOUTH IS LIFTING NORTHEAST AND AWAY FROM THE AREA.

ARZ008-017-220115-
/O.EXP.KMEG.IS.W.0002.000000T0000Z-130222T0000Z/
RANDOLPH-LAWRENCE-
INCLUDING THE CITY OF...WALNUT RIDGE
609 PM CST THU FEB 21 2013

...ICE STORM WARNING HAS EXPIRED...

THE THREAT FOR ADDITIONAL SIGNIFICANT ICE ACCUMULATIONS HAS ENDED.

$$

ARZ026-MOZ113-220115-
/O.EXP.KMEG.WW.Y.0005.000000T0000Z-130222T0000Z/
CRAIGHEAD-DUNKLIN-
INCLUDING THE CITIES OF...JONESBORO...KENNETT
609 PM CST THU FEB 21 2013

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE THREAT FOR ADDITIONAL ICE ACCUMULATIONS HAS ENDED.

$$

ARZ009-018-220115-
/O.EXP.KMEG.WW.Y.0006.000000T0000Z-130222T0000Z/
CLAY-GREENE-
INCLUDING THE CITY OF...PARAGOULD
609 PM CST THU FEB 21 2013

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE THREAT FOR ADDITIONAL ICE ACCUMULATIONS HAS ENDED.

$$

JLH

What forecasters said that day

The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this ice storm warning went out at Feb 20, 1:20 PM CST, 56 minutes earlier.

Area forecast discussion, Feb 20, 1:20 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
120 PM CST WED FEB 20 2013

.UPDATE...
UPDATED TO ADD SLIGHT CHANCE FOR SLEET FOR THIS AFTERNOON

&&

.DISCUSSION...

AS THE LOWER ATMOSPHERE MOISTENS ALONG AND AHEAD OF THE 850MB WARM
FRONT WEB BULB EFFECTS HAS ALLOWED FOR SOME SLEET TO REACH THE
GROUND. NO MORE THAN A TRACE...AND NO WEATHER IMPACTS ARE
ANTICIPATED THROUGH THE AFTERNOON HOURS.

JAB

&&

AVIATION...

PRECIPITATION CURRENTLY JUST TO THE WEST OF THE MIDSOUTH..BUT NOT
EXPECTED TO IMPACT ANY TERMINAL AREAS THROUGH 06Z TONIGHT. AT THIS
POINT...EXPECT RAIN TO HOLD OFF UNTIL AFTER THE END OF CURRENT
TAF PERIOD AT ALL SITES EXCEPT KJBR...WHERE PERIODS OF -FZRA ARE
EXPECTED THRU 18Z.

SAK

.PRELIMINARY POINT TEMPS/POPS...
MEM  42  32  46  39 /  20  20  90  70
MKL  38  28  46  39 /  10  20  90  80
JBR  37  28  36  32 /  20  60  90  50
TUP  44  30  53  46 /  10  20  80  80

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...ICE STORM WARNING FROM 6 AM TO 3 PM CST THURSDAY FOR CLAY-GREENE-
     LAWRENCE-RANDOLPH.

     WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO NOON CST
     THURSDAY FOR CLAY-CRAIGHEAD-CROSS-GREENE-LAWRENCE-
     MISSISSIPPI-POINSETT-RANDOLPH.

MO...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO NOON CST
     THURSDAY FOR DUNKLIN-PEMISCOT.

MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Feb 20, 4:01 AM CST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
401 AM CST WED FEB 20 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
401 AM CST WED FEB 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

ICE ACCUMULATIONS FROM FREEZING RAIN MAY BE SUFFICIENT OVER
NORTHEAST ARKANSAS TONIGHT TO CREATE HAZARDOUS DRIVING CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FREEZING RAIN MAY CONTINUE EARLY THURSDAY MORNING OVER NORTHEAST
ARKANSAS WHICH COULD CREATE ADDITIONAL HAZARDOUS DRIVING
CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 2:16 PM CSTWinter Weather AdvisoryMEGClay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more28 hr

Nearby

Ice Storm Warnings in Arkansas, 2013Every ice storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.